The Lupus Forum banner
1 - 12 of 12 Posts

·
Registered
Joined
·
788 Posts
Discussion Starter · #1 ·
Ok, So I just took my first dose of prednisone about an hour ago.. I came close to vomitting when I first swallowed the pills.. and now I am nausious and feel very "wrong".. I am not liking this feeling whats so ever. Does it normally take a few doses for your body to regulate? I was given 20 but only took 10...mg
 

·
Registered
Joined
·
4,444 Posts
Those are somewhat uncommon side effects... if they continue and are more than slightly bothersome then I'd call your doctor on Monday and ask for his assistance. Most people are advised to take their prednisone first thing in the morning (preferably by 8am), with food. Taking it with food can prevent any tummy adverse effects, but some people will need to take it with a stomach protector drug for extra protection. Taking it very early in the morning will help to prevent the difficulty sleeping side effect that is somewhat common with prednisone.

Good luck & I hope it helps you soon. Although taking 1/2 what the doctor prescribed... it may not be a high enough dose to help. Were you nervous about taking it & that is why only 1/2 the dose? If so... some of your symptoms could be due to your nerves about taking this drug too.

Best wishes to you...
 

·
Registered
Joined
·
3,471 Posts
i was just going to say the same thing, are you worrying yourself a little? and getting all worked up, Its rare to be happing what you describe, i would say call your dr's monday too. and really you should have taken what your dr gave you.

10mg problely isnt enough to help you, or he wouldnt have given you 20mg

let use know how it goes good luck xx
 

·
Administrator
Joined
·
10,208 Posts
In one of your other posts you questioned taking the prednisone before 9am. Doctors often have you take it in the morning so you don't have problems sleeping at night.

The instructions on my bottle say to take with food. I hope you are able to overcome any reactions.

Take care,
Lazylegs
 

·
Registered
Joined
·
7,800 Posts
Hi there, I too am wondering whether the "worry" about taking pred has not influenced how your body has reacted.

Perhaps you are suffering a bit from the "nocebo" effect?

http://www.celebration.md/news stories/nocebo effect.htm

That may, of course, not be the case but I don't think it should be excluded given your misgivings about taking any meds in the first place.

Katharine
 

·
Registered
Joined
·
788 Posts
Discussion Starter · #6 ·
Hello. I was worried about taking it.. big time worried.. I had MRSA a few months back and the pills I took made me violently sick.. so anytime I have to swallow white pills my stomach automatically does flips.. and then I was remembering when I started taking the Beta blockers.. I did not take them right away because I never put anything in my body and I was nervous about how my body would react and well I took the SMALL dose and felt "weird" too so it just dawned on me while at my mothers that it is possibly fear based weird body feelings.. SO I have been having some good responses to it already.. took it today and I did not vomit or feel like I had to AND I took it at lunch and even though I had nasty bloating again and hot flashes, i did not feel weird. That made me happy. My mother reminded me that I have been on Prednisone in the past so that helped the ANXIETY I was having as well.
I have a question.. maybe it is just random and has nothing to do with prednisone but shortly after both doses of the meds, the surgery scar (inside where my breast lump was removed) burns and throbs.. its a shooting come and go ache and only lasted a few minutes.. ODD right.. maybe its just random though.. Anyways THANK you all for your quick responses.. you guys so rock 8)
 

·
Registered
Joined
·
152 Posts
I had anti-biotics make me really really sick and after that, I couldn't take any anti-biotic without feeling sick. Kind of like when you eat chocolate pudding right before you get the stomach flu, and then you can never eat chocolate pudding again. Ugh, and pred tastes so awful. I usually have a piece of candy available to eat immediately afterwards.
 

·
Jyneal
Joined
·
84 Posts
I find it is easier to put them under your tounge and drink with coffee with lots of cream in it. It cuts down on the horrible taste, and doesn't make my stomach upset. I have been taking it for 5 years and the worst thing for me is the weight gain, moon shaped face, and when on high doses my hunch back. My kids call me quasimoto when I am taking high doses like 120mg. Other wise it does help me.
 

·
Registered
Joined
·
94 Posts
This is just my opinion but you really shouldn't take the prednisone with coffee. Prednisone likes to eat your bones and combined with coffee probably not a good idea. I usually take my prednisone with juice.

I've only been on prednisone for about a year now and am now on another medication to prevent from having osteoporosis. My bone density wasn't very good. I gave up coffee after I started taking prednisone.
 

·
Registered
Joined
·
788 Posts
Discussion Starter · #12 ·
Hi, its funny you should bring that up.. I actually found that ever since I started taking the pred I no longer crave coffee... I still have a small cup a day but no more than that and I do not have headaches from the lacking either..
 
1 - 12 of 12 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top